MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE; BUR, EAR, NOSE AND THROAT

MEDTRONIC PUERTO RICO OPERATIONS CO. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE; BUR, EAR, NOSE AND THROAT
Model Number 1884004HR
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product analysis indicates one opened sample of part number 1884004hr from lot number hg1q8nb was received.There was a residue consistent with biological contaminants on the device.A microscope and calipers were used to evaluate the device.Visually, the distal tip had broken off the inner cutter, which would have resulted in the reported event.The portion that became detached measured approximately 0.23¿ in length.The break occurred at the first proximal tooth valley.The inner assembly was deformed in such a way that indicates the inner blade teeth impacted the outer teeth while moving in a cw direction which resulted in the observed break.There was no allegation of a defect prior to use.There were no signs of misuse or mishandling.There was no evidence of concentricity issues.There was uneven wear at the cutting tip which may indicate an interference fit between the inner and outer assemblies at the tip.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that the shaver head (tip) snapped off during the procedure.A replacement shaver blade was used until the end of the surgical procedure.There was no impact or injury to patient or staff.

Brand Name
TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key7308070
Report Number3004209178-2018-04281
Device Sequence Number13692451
Product Code EQJ
UDI-Device Identifier20885074079534
UDI-Public20885074079534
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2021
Device Model Number1884004HR
Device Catalogue Number1884004HR
Device Lot NumberHG1Q8NB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2018
Initial Report FDA Received Date03/01/2018
Patient Sequence Number1
Patient Age45 YR